Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 137, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 28, 2007, 12:21 PM EDT for Somerset County, Maine. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 12:21 PM EDT (16:21 UTC)
- Expired
- Jul 28, 2007, 1:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Somerset County, ME
The radar
The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 11:53 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:19 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 28, 10:19 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1019 AM EDT SAT JUL 28 2007 .SYNOPSIS... A BERMUDA HIGH WILL CONTINUE TO CIRCULATE WARM AND HUMID AIR NORTHWARD INTO THE AREA THROUGH THE WEEKEND. A SLOW MOVING COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY THEN STALL ALONG THE COAST FOR SUNDAY AND MONDAY. THIS FRONT WILL HELP TO TRIGGER SHOWERS AND THUNDERSTORMS IN OUR HUMID AIRMASS. THE FRONT WILL MOVE OFFSHORE EARLY NEXT WEEK...FOLLOWED BY HIGH PRESSURE AND SEASONABLE WEATHER FOR MIDWEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS ARE MOVING NORTHEAST ACROSS WESTERN NEW HAMPSHIRE AND WILL CONTINUE TO EXPAND IN COVERAGE TODAY WITH THE APPROACH OF THE UPPER LOW OVER CENTRAL NEW YORK. AS NOTED EARLIER...THESE JUICY STORMS COULD DROP UP TO 2 INCHES OF RAIN. THERE WAS ONE STRONG THUNDERSTORM IN MASSACHUSETTS HEADING FOR SOUTHEAST NEW HAMPSHIRE THAT WE WILL BE WATCHING. WILL LEAVE GUSTY WINDS AND HEAVY RAIN POTENTIAL IN GRIDS FOR ANY CONVECTION TODAY. DEWPOINTS REMAIN HIGH BUT CLOUDCOVER OVER NEW HAMPSHIRE AND MARINE INFLUENCE OVER MAINE WILL HELP KEEP FROM REACHING TOO FAR INTO THE 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... CONVECTION BECOMES WIDELY SCATTERED OVERNIGHT WITH LOSS OF HEATING AND PASSAGE OF WEAKENING UPPER SYSTEM. LOOK FOR PRETTY WIDESPREAD FOG TO DEVELOP OVER THE AREAS THAT GOT WET AND FROM ANY OFFSHORE STRATUS THAT PUSHES INLAND. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY AND MONDAY SHOULD PROVE TO BE ACTIVE WITH CONVECTION AND FLOODING POSSIBILITIES. AN AIRMASS CHANGE APPEARS TO ARRIVE MONDAY NIGHT AND TUESDAY MORNING...WITH A COUPLE OF DRIER DAYS IN THE MIDDLE OF THE WEEK. FOR SUNDAY...THE STRATUS AND FOG SHOULD BURN OFF IN THE MORNING NEAR THE COAST...AS THE LATE JULY SUN SHOULD BE ABLE TO MIX DOWN ENOUGH DRIER AIR FOR THIS. THE AIRMASS REMAINS VERY WARM AND HUMID... WITH MODERATE INSTABILITY EXPECTED WITH ANY SUNSHINE. THE MID LEVEL FLOW BECOMES WEAKER...AND THE FREEZING LEVEL REMAINS HIGHS...SO SEVERE WEATHER POTENTIAL SHOULD BE LIMITED SUNDAY AFTERNOON. HOWEVER...DUE TO WATER LOADING...ANY THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE WET MICROBURSTS...BUT RIGHT NOW THE THREAT IS TOO LOW TO MENTION. THE SURFACE BOUNDARY SHOULD BECOME MORE OR LESS STATIONARY ACROSS THE HIGHER TERRAIN SUNDAY AFTERNOON...AND THE HIGHEST SHOWER AND THUNDERSTORM CHANCES WERE PLACED HERE. HIGH PRECIPITABLE WATER VALUES...LIGHT MID LEVEL WINDS AND TERRAIN MAY RESULT IN FLOODING POTENTIAL...BUT NO ACTION WAS TAKEN FOR THIS PACKAGE. MORE ON THE FLOODING POTENTIAL IS AVAILABLE IN THE HYDROLOGY SECTION BELOW. WITH AT LEAST SOME SUNSHINE BEFORE THE SHOWERS AND THUNDERSTORMS GET GOING...HIGHS WERE BASED ON THE WARMER GFS MOS NUMBERS. IN FACT...850 MB TEMPERATURES SUGGEST MID TO UPPER 80S ARE POSSIBLE IN AREAS THAT RECEIVE THE MOST SUNSHINE. THE CONVECTION POTENTIAL SHOULD DROP OFF SUNDAY EVENING...AND A DIURNAL MINIMUM IN SHOWER ACTIVITY IS EXPECTED SUNDAY NIGHT. DID NOT ELIMINATE THE MENTION AS THE AIRMASS REMAINS MARGINALLY UNSTABLE EVEN AFTER THE LOW LEVEL INVERSION SETS UP. THE FLOW TRIES TO TURN BACK TOWARD THE SOUTHEAST IN THE LOWEST LEVELS...AND THIS WILL BRING THE STRATUS AND FOG BACK ASHORE. BECAUSE OF THIS...A BLEND OF MOS NUMBERS WERE USED FOR LOWS. MODELS ARE IN GOOD AGREEMENT WITH THE PLACEMENT OF THE SURFACE FRONT MONDAY. THIS TARGETS THE CENTRAL AND SOUTHERN ZONES (SOUTH OF THE FOOTHILLS) FOR THE HIGHEST SHOWER AND THUNDERSTORM CHANCES. THE STRATUS AND FOG MAY TALE LONGER THE BURN OFF MONDAY MORNING WITH HIGHER CLOUDS ABOVE. LESS IN THE WAY OF SUNSHINE MONDAY SHOULD RESULT IN HIGH TEMPERATURES BEING CLOSER TO THE MOS CONSENSUS. ONCE AGAIN...THE FRONT WILL ACT AS A FOCUS FOR THE POTENTIAL FOR HEAVY RAIN. MODERATE INSTABILITY COMBINED WITH HIGH PRECIPITABLE WATER VALUES SUGGEST THAT SOUTHERN ZONES MAY HAVE THE HIGHEST THREAT FOR FLOODING. THE FRONT PASSES LATE MONDAY NIGHT...WITH THE BEST SHOWERS CHANCES IN THE EVENING HOURS. NO SIGNIFICANT CHANGES WERE MADE TO THE EXISTING FORECAST AFTER TUESDAY MORNING. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /THROUGH 11Z SUNDAY/...VFR WITH AREAS OF MVFR IN DEVELOPING SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. WIDESPREAD MVFR TONIGHT WITH POCKETS OF IFR IN DEVELOPING STRATUS AND FOG. LONG TERM /12Z SUNDAY THROUGH WEDNESDAY/... IFR CONDITIONS IN STRATUS AND FOG ARE EXPECTED AT PWM...PSM AND AUG WITH THE ONSHORE FLOW. THIS SHOULD LIFT WITH LITTLE ABOVE IT IN THE MORNING HOURS. CON AND LEB MAY SEE MVFR CONDITIONS FOR A COUPLE OF HOURS SUNDAY MORNING. CONVECTION WILL BECOME MORE WIDESPREAD IN THE AFTERNOON...WHEN SCATTERED MVFR CONDITIONS ARE EXPECTED. THE STRATUS AND FOG WILL COME BACK IN AFTER 02Z MONDAY...AND MAY EVEN AFFECT CON AS THE FLOW BECOMES MORE SOUTHEAST. THE STRATUS AND FOG MAY TAKE LONGER TO LIFT MONDAY MORNING WITH MORE IN THE WAY OF CLOUDS ABOVE IT. IFR CONDITIONS ARE POSSIBLE AGAIN MONDAY NIGHT BEFORE THE AIRMASS CHANGE OCCURS. && .MARINE... .SHORT TERM /TODAY AND TONIGHT/...WINDS AND SEAS REMAIN BELOW SMALL CRAFT. VSBY RESTRICTIONS IN FOG AND HAZE ALONG WITH SCATTERED THUNDERSTORMS WILL BE THE ONLY SIGNIFICANT WEATHER. .LONG TERM /SUNDAY THROUGH WEDNESDAY/... WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS THROUGH THE PERIOD. THE FOG WILL LIKELY PERSIST THROUGH AT LEAST MONDAY NIGHT...BEFORE THE AIRMASS CHANGE OCCURS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 28, 12:08 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1208 PM EDT SAT JUL 28 2007 ANZ150-170-NHZ001>010-013-014-291615- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1208 PM EDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TODAY INTO THIS EVENING. IN ADDITION...A FEW THUNDERSTORMS MAY PRODUCE LOCALLY GUSTY WINDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-012>014-018>028-291615- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 1208 PM EDT SAT JUL 28 2007 ...SEVERE THUNDERSTORM WATCH 558 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS AND HAIL THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:15 PM EDT | Severe Thunderstorm Warning | GYX | York | 30 min |
| Jul 28, 2:46 PM EDT | Flash Flood Warning | GYX | Oxford | 3 hr |
| Jul 28, 4:15 PM EDT | Flash Flood Watch | GYX | Franklin, Oxford, Somerset | 8 hr |
| Jul 28, 4:24 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 36 min |
| Jul 28, 5:04 PM EDT | Flash Flood Warning | GYX | Somerset | 3 hr |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.